Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 18, 2015, 5:36 PM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2015, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 18, 2015, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 2:27 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KOUN 182236
SVROUN
OKC003-151-182315-
/O.NEW.KOUN.SV.W.0151.150418T2236Z-150418T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT SAT APR 18 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
NORTHWESTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 615 PM CDT
* AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
CAPRON...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALVA AND CAPRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3675 9856 3678 9871 3700 9865 3700 9838
TIME...MOT...LOC 2236Z 197DEG 23KT 3683 9858
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
701
WWUS54 KOUN 182255
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT SAT APR 18 2015
OKC003-151-182315-
/O.CON.KOUN.SV.W.0151.000000T0000Z-150418T2315Z/
WOODS OK-ALFALFA OK-
555 PM CDT SAT APR 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN WOODS AND NORTHWESTERN ALFALFA COUNTIES...
AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPRON...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAPRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
OKLAHOMA.
LAT...LON 3679 9853 3681 9860 3700 9860 3700 9838
TIME...MOT...LOC 2254Z 211DEG 21KT 3689 9852
HAIL...1.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:31 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 18, 2:31 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 231 PM CDT SAT APR 18 2015 .DISCUSSION... GETTING BUSY... SO THIS WILL BE SHORT. ANOTHER ROUND OF SEVERE STORMS EXPECTED LATER THIS AFTERNOON THROUGH THIS EVENING AS UPPER LOW CONT TO SLOWLY MOVE EAST AND NORTHEAST. THE LOW IS EXPECTED TO OPEN UP AND SHIFT EAST TOMORROW. AS THIS OCCURS A COLD FRONT WITH GUSTY NORTH WINDS WILL SWEEP SOUTHEAST ACROSS THE AREA. COULD SEE A FEW SHOWERS/THUNDERSTORMS UNDER THE UPPER LOW ACROSS NORTHERN OKLAHOMA ON SUNDAY. WITH COLD TEMPS ALOFT ASSOCIATED WITH THIS LOW... COULD SEE SOME SMALL HAIL ASSOCIATED WITH THE STORMS. WILL THEN SEE A COUPLE OF DRY DAYS BEFORE ANOTHER ACTIVE PERIOD BEGINNING TUESDAY AND LINGERING REALLY THROUGH THE REMAINDER OF THE UPCOMING WEEK. NO REAL STRONG SIGNAL FOR SEVERE... BUT IT IS GETTING TO BE LATE APRIL... SO CAN NOT COMPLETELY RULE IT OUT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 72 44 66 / 60 30 0 0 HOBART OK 50 71 42 67 / 30 10 0 0 WICHITA FALLS TX 54 75 45 70 / 30 10 0 0 GAGE OK 47 65 38 65 / 40 20 0 0 PONCA CITY OK 54 71 42 65 / 60 60 10 0 DURANT OK 58 77 49 70 / 60 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/30
Hazardous weather outlook, Apr 18, 2:55 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 255 PM CDT SAT APR 18 2015 OKZ004>048-050>052-TXZ083>090-191800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 255 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK AREA IS ALONG AND EAST OF A LINE FROM BUFFALO...TO CHEYENNE...TO MANGUM IN OKLAHOMA...TO QUANAH AND BENJAMIN IN WESTERN NORTH TEXAS....AND WEST OF A LINE FROM MEDFORD...TO OKLAHOMA CITY..TO ARDMORE. THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS IS IN A SLIGHT RISK. TIMING... THROUGH MIDNIGHT. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS TO TENNIS BALLS...AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. A COUPLE OF TORNADOES MAY ALSO OCCUR ACROSS MAINLY WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON AND EVENING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED FROM NORTH CENTRAL INTO WESTERN OKLAHOMA EARLY THIS AFTERNOON. THESE STORMS HAVE DEVELOPED IN AN ENVIRONMENT SUPPORTIVE OF RAPID STORM ORGANIZATION...AND HAVE AT TIMES BECOME SEVERE. THESE STORMS ARE LIKELY TO PERSIST OVER THE NEXT SEVERAL HOURS...WITH ADDITIONAL STORMS DEVELOPING OVER WESTERN OKLAHOMA DOWN INTO WESTERN NORTH TEXAS. LARGE HAIL AND DAMAGING WINDS WILL REMAIN THE MAIN CONCERNS WITH THE STRONGEST STORMS...THOUGH A COUPLE OF TORNADOES WILL ALSO BE POSSIBLE WITH STORMS ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STORMS MAY MERGE INTO ONE OR MORE CLUSTERS THIS EVENING AND TONIGHT... AS THEY MOVE TO THE NORTHEAST. THESE AREAS OF STORMS MAY CONTINUE TO POSE A THREAT OF LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL...AS THEY MOVE THROUGH NORTHERN AND CENTRAL OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL LINGER INTO SUNDAY. SEVERE WEATHER IS UNLIKELY BUT A FEW STORMS MAY BECOME STRONG PRODUCING SMALL HAIL. SHOWER AND THUNDERSTORM CHANCES WILL RETURN MONDAY NIGHT THROUGH FRIDAY...AS A SERIES OF UPPER LEVEL SYSTEMS MOVE ACROSS THE SOUTHERN PLAINS. STRONG TO SEVERE THUNDERSTORM POTENTIAL WILL LIKELY EXIST FOR A TIME FROM MID TO LATE NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/MBS/AUSTIN
In the hours before
Local storm report, Apr 18, 4:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ELECTRA 34.03N 98.92W
04/18/2015 E1.00 INCH WICHITA TX PUBLIC
FROM TWITTER SOCIAL MEDIA
&&
JPIKESpecial weather statement, Apr 18, 5:01 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT SAT APR 18 2015 OKZ014-021-022-034-182230- GREER OK-ROGER MILLS OK-BECKHAM OK-WASHITA OK- 501 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREER...SOUTH CENTRAL ROGER MILLS...CENTRAL BECKHAM AND WEST CENTRAL WASHITA COUNTIES UNTIL 530 PM CDT... AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DELHI...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ELK CITY...SAYRE...CARTER...DELHI AND BERLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3504 9977 3511 9986 3557 9962 3532 9928 TIME...MOT...LOC 2159Z 210DEG 27KT 3520 9972 AUSTIN
Local storm report, Apr 18, 5:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 3 SW GRANDFIELD 34.20N 98.72W
04/18/2015 E2.00 INCH TILLMAN OK STORM CHASER
0256 PM HAIL HAYNESVILLE 34.09N 98.92W
04/18/2015 E2.00 INCH WICHITA TX BROADCAST MEDIA
&&
JPIKELocal storm report, Apr 18, 5:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL FREDERICK 34.39N 99.02W
04/18/2015 E1.25 INCH TILLMAN OK AMATEUR RADIO
&&
JPIKESpecial weather statement, Apr 18, 5:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 519 PM CDT SAT APR 18 2015 OKZ012-182245- GARFIELD OK- 519 PM CDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD COUNTY UNTIL 545 PM CDT... AT 516 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOUGLAS... MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3621 9750 3620 9775 3644 9764 3641 9747 TIME...MOT...LOC 2216Z 218DEG 25KT 3626 9761
Local storm report, Apr 18, 5:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 2 S SAYRE 35.27N 99.63W
04/18/2015 E60 MPH BECKHAM OK STORM CHASER
&&
JTKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:49 PM CDT | Special Weather Statement | OUN | Alfalfa | 26 min |
| Apr 18, 1:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Apr 18, 1:58 PM CDT | Special Weather Statement | OUN | Alfalfa, Major | 32 min |
| Apr 18, 2:02 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Apr 18, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Apr 18, 2:54 PM CDT | Special Weather Statement | OUN | Woods | 36 min |
| Apr 18, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 44 min |
| Apr 18, 3:08 PM CDT | Special Weather Statement | OUN | Major | 37 min |
| Apr 18, 3:15 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Apr 18, 3:40 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Apr 18, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 45 min |
| Apr 18, 3:47 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Apr 18, 3:49 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 41 min |
| Apr 18, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 51 min |
| Apr 18, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| Apr 18, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 39 min |
| Apr 18, 4:43 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| Apr 18, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Apr 18, 5:01 PM CDT | Special Weather Statement | OUN | Beckham | 29 min |
| Apr 18, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 50 min |
| Apr 18, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Roger Mills, Washita | 47 min |
| Apr 18, 5:19 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Apr 18, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 49 min |
| Apr 18, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 39 min |
| Apr 18, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 44 min |
| Apr 18, 6:03 PM CDT | Special Weather Statement | OUN | Custer | 27 min |
| Apr 18, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Apr 18, 6:22 PM CDT | Special Weather Statement | OUN | Grady | 38 min |
| Apr 18, 6:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Apr 18, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 45 min |
| Apr 18, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 40 min |
| Apr 18, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 52 min |
| Apr 18, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Washita | 31 min |
| Apr 18, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 20 min |
| Apr 18, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 19 min |
| Apr 18, 6:59 PM CDT | Special Weather Statement | OUN | Garvin, McClain | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.